Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Numbness and tingling in feet sole and just starting atripla
Mar 11, 2009

Hello Doc Keith,

I started taking atripla a few days ago because my CD 4 count was 323 and v/l was 50,000. However, before starting atripla, I have been experiencing intermittent numbness and discomfort in my feet. Please advice me if this discomfort will disappear or lessen once I successfully attain an undetectable viral load and higher CD4 count.

Many thanks for your advice and keep up the excellent work you are doing.

Peter

Response from Dr. Henry

Numbness/discomfort in feet can be due to a variety of conditions with HIV related peripheral neuropathy being one of the possiblities. Effective HIV treatment with drugs with little direct link to peripheral neuropathy (avoid the "d" drugs) often will result in improvement in HIV-related peripheral neuropathy. Risk for HIV-related peripheral neuropathy related to CD4 count so would be somewhat unusual (but possible) for your symptoms to be related to HIV-related peripheral neuropathy (I would ask for further evaluation looking for other contributing causes). KH



Previous
hystorectamy
Next
lipodystrophy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement